Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Folliculitis on chest. Taking antibiotics, anti fungal cream, no result. Remedy?


I've been battling some strange form of folliculitis on my chest and now my arms. I get these very reddish, somewhat raised (but not all are like this) spots on my skin that appear to resemble acne. I've tried both oral and topical antibiotics, over-the-counter anti-fungal cream, and washing the affected area with antibacterial soap. Nothing seems to help. This has been going on for about 3 months now. I've been to countless doctors and Dermatologists and no one has an answer for me. I'm tired of wasting tons of money and still looking like this. Any thoughts on treatment? I have not taken any anti-fungal oral medications and was thinking about requesting some to see if that worked. Topical ointments and creams typically irritate my sensitive skin and I opt out of those since they tend to add insult to injury.
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to HCM
Seems like you have developed Acne Corporis lesions..Sometimes acne lesions can occur only over the body.
Acne vulgaris is a common human skin disease, characterized by areas of skin with seborrhea (scaly red skin), comedones (blackheads and whiteheads), papules (pinheads), pustules (pimples), nodules (large papules) and possibly scarring. Acne affects mostly skin with the densest population of sebaceous follicles; these areas include the face, the upper part of the chest, and the back.
In your case, you seem to develop acne lesions only over chest and upper arms,..This is a common condition especially in adults,...Some general advise :
Avoid using any kind of moisturising creams/ lotions or oils over the affected area.
Wear cotton clothes as much as possible
Do not use any liquids like dettol/savlon over the affected area
You can however continue to use antibacterial soaps
You might need to apply some antiacne medications like Clindamycin gel over the affected area..( This gel usually does not cause any irritation and is safe to use on sensitive skin,,,)

But if inspite of the above measures, you continue to develop the lesions, then you might need a course of oral antibiotics,,,,So i would recommend that you visit a dermatologist in that case for proper examination and treatment

Hope it helps

Dr Geetika Paul

Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor